My therapy session went okay yesterday. We talked about what I’m going to do about the weight gain from the Clozapine. I want to go off the medication, but I’m afraid that if I do it will cause some horrible episode. I need to think about both my physical and mental health. The decision is impossible. I wanted my therapist to tell me what to do, but I know he can’t do that. I want someone (that I trust) to tell me what to do. I’m leaning towards going off the medication after the new year. I’m even willing to try IV Ketamine in order to get off Clozapine. I would do almost anything to get off this medication.

The weight gain is causing me to feel bad about myself. I’m crying off and on and I have no desire to leave the house. I would rather stay home alone where no one has to see me. Why does this have to be so difficult? I hate my life. I’m too overwhelmed with everything.

18 thoughts on “What Do I Do?

  1. Okay this is my two cents on the deal: if the whole ordeal is making you feel that way AND or BECAUSE you’re gaining weight then it’s NOT the right med for you. Self esteem plays a big factor in someone’s overall mental well-being. Talk to your pdoc about how you are feeling and why and then discuss what options are available to you. That’s who you need to be talking to about this. ❤

    Liked by 3 people

      1. Well the thing is even if one med by itself didn’t work, it might work if paired with some other med. So when you start looking at combinations of meds you start increasing your options. Like take Lamictal for example. I know for me by itself it didn’t do much but when they added Citalopram things got better for me. BUT then I got a new doctor at the old clinic and for whatever reason he insisted that they add Abilify to the mix and I tanked – hard. Sorry I’m rambling. @_@ The point is sometimes you might need to revisit an old med that might have been “okay but not quite” by itself and team it up with another med that was “okay but not quite” by itself and see it if hits that “just right” spot for you. The important thing is to avoid the meds that give you the horrible side effects. If you’ve tried everything by now you should know which ones those are for you. Keep a med journal to keep track of which meds have done what in terms of side effects and benefits. Keep track of combinations you’ve tried. None of this information you gain is a failure because it brings you one step closer to finding what works by clearing out what doesn’t work.

        If all else fails you could ask about pharmaceutical genetic testing. It’s still relatively new but some people have genetic markers that predispose them for certain types of meds that work best or to avoid at all costs. It’s becoming a big thing in the pediatric treatment field for mental health because these meds are no joke. I have no idea if insurance will pay for adults to have the test done like they do for children though.

        Liked by 1 person

        1. I did the genetic testing about a year ago. It was somewhat helpful. I’ve tried all sorts of medications and combinations of meds. I’ll either have to try a previous combination or do something like IV Ketamine or maybe do ECT again.

          Like

  2. I’m not qualified to make any suggestions, but if it were me I’d probably see if I could find an alternate medicine that works just as well and doesn’t affect my weight so drastically. I hope it works out for you. Take care.💜((Hugs))

    Liked by 2 people

      1. I hope it works for you. It must be very discouraging to watch your weight increasing because of your medication. We all want to feel good about ourselves. An important component to our physical and mental well-being.

        Liked by 1 person

  3. Difficult time. For me a lot of meds put on weight. These skinny medicos say lose weight, eat right. So simple to say. I was normal weight b4 meds. But I reckon if choice between figure and sanity – sanity every time. But you have some other options…

    Liked by 1 person

  4. Personally, I would not stay on the med if it caused that side effect because it would affect me too much mentally. It would worsen my ED and it would cause me to isolate and ruminate on how much I hate myself. But this is your choice, and you have to be the one to make it. Talk to your doctor, come up with a plan, and if the choice is to come off the med, which seems like it would be good for you to do based on what you’ve written, don’t give up hope that there is some combination of meds or treatments that can help you. I think you already know what you want to do, it is just a matter of making that decision and following through. Talking with your doctor should help.

    I know how bad, how low your thoughts can get when it comes to weight. That is a poor quality of life and you deserve better. If this medication is the culprit then really weigh your options, but don’t minimize the importance of your own self-esteem. How we feel about ourselves is part of our mental health, and it can affect us physically as well.

    I hope you find a solution soon. (Hugs)

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s